MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number TH-LX-M
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the turbohawk was returned coiled inside the product shelf carton.The cutter driver did not return for analysis.No ancillary devices were returned.The preliminary inspection found the distal assembly was separated at the hinge.Tip assembly was clearly separated at the hinge and the cutter is visible inside the cutter window.No damage noted to the platinum iridium coil portion of the tip assembly.Both hinge pins are visible inside the proximal end of the housing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a turbohawk device with a non-medtronic 7fr sheath and 6mm spider fx during treatment of a soft plaque lesion in the mid superficial femoral artery (sfa).The lesion was soft plaque.Ifu was followed.It is reported that treatment with the device was complete but during removal the packing tube detached from the catheter inside the sheath.The entire collection chamber did not detach from the device.The detachment occurred within the sheath.Moderate resistance was noted during device removal.No intervention was required and all device components were accounted for.A second turbohawk was not needed as the procedure was already completed.There was no issues noted with the spider fx.No patient injury reported.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11581768
Report Number9612164-2021-01215
Device Sequence Number20029121
Product Code MCW
UDI-Device Identifier00643169968424
UDI-Public00643169968424
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2022
Device Model NumberTH-LX-M
Device Catalogue NumberTH-LX-M
Device Lot Number0009758182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2021
Initial Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1